Cutaneous drug toxicity from 2,4-dinitrophenol (DNP): Case report and histological description

P. Le, Benjamin Wood, S.P. Kumarasinghe

    Research output: Contribution to journalArticle

    5 Citations (Scopus)

    Abstract

    © 2014 The Australasian College of Dermatologists. The use of 2,4-dinitrophenol (DNP) has regained popularity as a weight loss aid in the last two decades due to increased marketing to bodybuilders and the increasing availability of this banned substance via the Internet. 2,4-DNP is a drug of narrow therapeutic index and toxicity results in hyperthermia, diaphoresis, tachycardia, tachypnoea and possible cardiac arrest and death. Skin toxicity from 2,4-DNP has not been reported since the 1930s. We report a case of a 21-year-old bodybuilding enthusiast who presented with a toxic exanthem after taking 2,4-DNP, and describe the first skin biopsy findings in a case of 2,4-DNP toxicity.
    Original languageEnglish
    Pages (from-to)307-309
    JournalAustralasian Journal of Dermatology
    Volume56
    Issue number4
    DOIs
    Publication statusPublished - 2015

    Fingerprint Dive into the research topics of 'Cutaneous drug toxicity from 2,4-dinitrophenol (DNP): Case report and histological description'. Together they form a unique fingerprint.

    Cite this